Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2001, 3:25 PM EDT for Calhoun County, Early County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2001, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 14, 2001, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Calhoun County, GA, Early County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WUUS52 KTAE 141928 SVRTLH GAC037-099-142015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CALHOUN COUNTY IN GEORGIA EARLY COUNTY IN GEORGIA * UNTIL 415 PM EDT... * AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES WEST OF ROCK HILL...OR ABOUT 10 MILES SOUTHWEST OF BLAKELY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLAKELY BY 340 PM EDT... EARLY CO AIRPORT BY 345 PM EDT... KOLOMOKI MOUNDS STATE PARK...FERRELL CROSSROADS BY 350 PM EDT... COLOMOKEE BY 355 PM EDT... PARKSVILLE BY 415 PM EDT... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL...AND DAMAGING WINDS. .END 24-BLOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:55 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 14, 2:55 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM EDT THU JUN 14 2001 A WELL DEFINED SEA-BREEZE FRONT THIS AFTN IS LIGHTING UP THE LOCAL 88-DS WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE STORMS WILL CONTINUE TO LIFT NORTH INTO SE AL AND SW GA WARRANTING THE MENTION OF EVENING POPS IN TONIGHTS FCST. EXPECT MOST CONVECTION TO DISSIPATE RAPIDLY AFTER SUNSET. ELSE...MODELS CONTINUE TO PROG A RETURN TO DRIER DAYS DESPITE THE APPROACH OF A COLD FRONT THIS WEEKEND. AVN MODEL HAD BEST HANDLE ON POSITION AND INTENSITY OF THE LOW ASSOCIATED WITH REMNANTS OF ALLISON SO WL LEAN TOWARDS AVN FOR FCST. SFC HI CENTERS IN NRN GULF FRI PRODUCING MORE OF A WEST WIND FRI WHICH IS STILL FAVORABLE FOR SEA BREEZE TRIGGERED TSTMS WITH CONVERGENCE GREATEST OVER THE INLAND COUNTIES. THE AXIS OF THE WEAKENING UPPER TROUGH WILL SWING ACROSS THE AREA FRI WITH A BROAD UPPER RIDGE BUILDING IN FROM THE WEST. A WEAKENING COLD FRONT WILL APPROACH THE AREA SATURDAY MORNING AND TRY TO PUSH THROUGH THE CWA SAT AFTN. DESPITE THE MOIST AND UNSTABLE AIRMASS OVER THE AREA ONLY SLGT CHC TO CHC POPS INDICATED IN GUIDANCE. AVN TAKES FRONTAL BOUNDARY THROUGH THE CWA SUN AND THEN STALLS IT ACROSS THE COASTAL WATERS. NO FIRE WEATHER CONCERNS UNTIL LATER IN THE WEEKEND BEHIND THE FRONT WHEN DRIER AIR IS EXPECTED TO FILTER IN. NO MARINE HIGH-LIGHTS THIS FCST PERIOD AS HIGH PRESSURE HANGS ON OVER THE WATERS UNTIL SATURDAY. EXTENDED...NORTH WINDS SUNDAY WILL VEER TO EASTERLY ON TUE AND SELY ON WED. NO RAIN IS EXPECTED SUN WITH SLGT CHC POSSIBLE LATE MON AND A RETURN TO CLIMATOLOGICAL CHANCES AFTER TUE. PRELIMINARY NUMBERS... TLH 071/094 071/094 2323 PFN 076/089 076/088 1213 DHN 072/092 072/092 2323 ABY 072/094 072/093 2323 VLD 071/095 072/093 2323 .TLH... AL...NONE. GA...NONE. FL...NONE. MME
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.